MAUDE Adverse Event Report: TORNIER INC UNKNOWN_WRIGHT TORNIER-BLOOMINGTON_IMPLANT; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER INC UNKNOWN_WRIGHT TORNIER-BLOOMINGTON_IMPLANT; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number UNK_WTB
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/07/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that, one of the surgeons recently had a case where the implant dissociated inside the patient shortly after the surgery.They planned the revision next week, but the surgeon would like us to send the dissociated implant off for testing to confirm it wasn't an issue with the implant itself.The surgeon requested more information.No further information was provided.
 
Event or Problem Description
It was reported that, one of the surgeons recently had a case where the implant dissociated inside the patient shortly after the surgery.They will be revising this next week but the surgeon would like us to send the dissociated implant off for testing to confirm it wasn't an issue with the implant itself.Would you be able to provide me with information about this process and what needs to be done from our end and also what will be investigated, as the surgeon is requesting more information.Additional information: the primary surgery was done on (b)(6) 2026.It was reported that, the patient presented with worsening pain over his right humerus which woke him up in the early hours of (b)(6) 2026.Even before that he had been requiring increasing degrees of painkillers i.E.Naproxen and co-codamol.He denied any trauma or unusual activity.The x-rays revealed that the junction between the metaphysis and the distal stem had become uncoupled and the screw was loose, leading to the mechanism not being in the original position as per the intraoperative images.It was reported that, lot of adhesions around the old scars, tuberosities well healed, very carefully exposed and interval developed old sutures removed, carefully, the tuberosities were tagged and exposed and well fixed distal stem, very difficult to remove, careful use of chisels and long drill bit and long k wires around the prosthesis under x-ray control, tip of drill bit broke, unable to retrieved (will be reported in another case), within canal distal to stem, decision to leave alone, removal of distally fixed stem using revision hip and shoulder extraction implants done without damaging humerus or causing fracture or osteotomising the shaft of humerus.
 
Additional Manufacturer Narrative
The reported event could be confirmed based on the medical expert opinion on the available radiographs.The device inspection revealed the following visual inspection confirmed that the returned item has no major visual defects.Moreover, a functional inspection was performed to verify the fitment of the assembly screw and locking cap with proximal body and distal stem, confirming that they fit as intended.However, it is not possible to evaluate the adequacy of the torque applied during the procedure.A formal medical opinion was sought, which concluded the available operative notes, x-rays, and photographs of the explanted tornier hrs humeral implant suggest that the metaphyseal body and distal stem were assembled correctly during the primary procedure.However, it cannot be determined retrospectively whether the assembly screw was tightened to the recommended torque.Given that the distal stem remained well fixed, postoperative imaging was initially satisfactory, and the patient reported no trauma or unusual activity, the most likely mechanism of failure was progressive loosening of the assembly screw over time.This may have occurred due to micromotion of the metaphyseal component at the fracture site while the distal stem remained rigidly fixed within the humerus.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labelling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the available evidence, a conclusive root cause cannot be established.Therefore, the most probable root cause of the stem-metaphysis dissociation is insufficient torque applied to the assembly screw during implantation, excessive motion between the metaphyseal and distal stem components caused by inadequate initial fracture-zone stability, or a combination of both factors.The evidence supports a gradual mechanical loosening process rather than an acute traumatic failure.If any further information is provided, the investigation report will be reassessed.

Brand Name
UNKNOWN_WRIGHT TORNIER-BLOOMINGTON_IMPLANT
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
Tornier Inc
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
+1(201)831-5000
MDR Report Key25097893
Report Number0001649390-2026-00400
Device Sequence Number13259516
Product Code KWS
UDI-Device Identifier00846832093250
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial,Followup
Report Date (Section B) 09/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberUNK_WTB
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/30/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2026
Supplement Date Received by Manufacturer08/19/2026
Initial Report FDA Received Date05/06/2026
Supplement Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown